Alert archive / Wyoming / High Wind Watches in 2012
High Wind Watch 15, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Mar 1, 2012, 3:12 PM MST for 4 counties in Wyoming. It took effect at Mar 3, 2012, 12:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 1, 2012, 3:12 PM MST (22:12 UTC)
- In effect from
- Mar 3, 2012, 12:00 AM MST
- Expired
- Mar 2, 2012, 2:41 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1966 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
411 WWUS75 KCYS 012212 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 312 PM MST THU MAR 1 2012 ...STRONG WINDS POSSIBLE SATURDAY AND SATURDAY NIGHT... .A SURFACE HIGH PRESSURE AREA WILL BUILD OVER WESTERN COLORADO FRIDAY NIGHT AND SATURDAY. THIS WILL CAUSE THE SURFACE PRESSURE GRADIENT TO INCREASE ACROSS SOUTHEAST WYOMING AND COULD RESULT IN STRONG WINDS PARTICULARLY IN WIND PRONE AREAS. WYZ110-116-021200- /O.NEW.KCYS.HW.A.0015.120303T1300Z-120304T1200Z/ NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO... BUFORD...PUMPKIN VINE 312 PM MST THU MAR 1 2012 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. * TIMING...SATURDAY AND SATURDAY NIGHT. * WINDS...WEST OR NORTHWEST 25 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH POSSIBLE. * IMPACTS...MOSTLY TO TRAVEL...ESPECIALLY THOSE TRAVELING IN LIGHT AND/OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ106-117-021200- /O.NEW.KCYS.HW.A.0015.120303T1900Z-120304T1200Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...HORSE CREEK...HARRIMAN... WHITAKER 312 PM MST THU MAR 1 2012 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. * TIMING...SATURDAY AFTERNOON AND SATURDAY NIGHT. * WINDS...WEST OR NORTHWEST 25 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH POSSIBLE. * IMPACTS...MOSTLY TO TRAVEL...ESPECIALLY THOSE TRAVELING IN LIGHT AND/OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RE
3 follow-up statements
162 WWUS75 KCYS 021031 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 331 AM MST FRI MAR 2 2012 ..STRONG WINDS POSSIBLE LATE TONIGHT THROUGH EARLY SUNDAY MORNING... .A SURFACE HIGH PRESSURE AREA WILL BUILD OVER WESTERN COLORADO FRIDAY NIGHT AND SATURDAY. THIS WILL CAUSE THE SURFACE PRESSURE GRADIENT TO INCREASE ACROSS SOUTHEAST WYOMING AND COULD RESULT IN STRONG WINDS PARTICULARLY IN WIND PRONE AREAS. WYZ110-116-022300- /O.EXT.KCYS.HW.A.0015.120303T0700Z-120304T1300Z/ NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO... BUFORD...PUMPKIN VINE 331 AM MST FRI MAR 2 2012 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT. * TIMING...LATE TONIGHT THROUGH LATE SATURDAY NIGHT. * WINDS...WEST OR NORTHWEST AT 25 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH POSSIBLE. * IMPACTS...MOSTLY TO TRAVEL...ESPECIALLY THOSE TRAVELING IN LIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ106-117-022300- /O.EXT.KCYS.HW.A.0015.120303T1300Z-120304T1300Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...HORSE CREEK...HARRIMAN... WHITAKER 331 AM MST FRI MAR 2 2012 ...HIGH WIND WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... THE HIGH WIND WATCH IS NOW IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. * TIMING...SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. * WINDS...WEST OR NORTHWEST AT 25 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH POSSIBLE. * IMPACTS...MOSTLY TO TRAVEL...ESPECIALLY THOSE TRAVELING IN LIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ HAHN
212 WWUS75 KCYS 021036 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 336 AM MST FRI MAR 2 2012 ..STRONG WINDS POSSIBLE LATE TONIGHT THROUGH SATURDAY NIGHT... .A SURFACE HIGH PRESSURE AREA WILL BUILD OVER WESTERN COLORADO FRIDAY NIGHT AND SATURDAY. THIS WILL CAUSE THE SURFACE PRESSURE GRADIENT TO INCREASE ACROSS SOUTHEAST WYOMING AND COULD RESULT IN STRONG WINDS PARTICULARLY IN WIND PRONE AREAS. WYZ110-116-022245- /O.CON.KCYS.HW.A.0015.120303T0700Z-120304T1300Z/ NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO... BUFORD...PUMPKIN VINE 336 AM MST FRI MAR 2 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT. * TIMING...LATE TONIGHT THROUGH SATURDAY NIGHT. * WINDS...WEST OR NORTHWEST AT 25 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH POSSIBLE. * IMPACTS...MOSTLY TO TRAVEL...ESPECIALLY THOSE TRAVELING IN LIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ106-117-022245- /O.CON.KCYS.HW.A.0015.120303T1300Z-120304T1300Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...HORSE CREEK...HARRIMAN... WHITAKER 336 AM MST FRI MAR 2 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. * TIMING...SATURDAY MORNING THROUGH SATURDAY NIGHT. * WINDS...WEST OR NORTHWEST AT 25 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH POSSIBLE. * IMPACTS...MOSTLY TO TRAVEL...ESPECIALLY THOSE TRAVELING IN LIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ HAHN
291 WWUS75 KCYS 022141 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 241 PM MST FRI MAR 2 2012 ..STRONG WINDS EXPECTED LATE TONIGHT THROUGH SATURDAY NIGHT... .A SURFACE HIGH PRESSURE AREA WILL BUILD OVER WESTERN COLORADO TONIGHT AND SATURDAY. THIS WILL CAUSE THE SURFACE PRESSURE GRADIENT TO INCREASE ACROSS SOUTHEAST WYOMING AND RESULT IN STRONG WINDS PARTICULARLY IN WIND PRONE AREAS. WYZ110-116-031215- /O.UPG.KCYS.HW.A.0015.120303T0700Z-120304T1300Z/ /O.NEW.KCYS.HW.W.0016.120303T0900Z-120304T1200Z/ NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO... BUFORD...PUMPKIN VINE 241 PM MST FRI MAR 2 2012 ...HIGH WIND WARNING IN EFFECT FROM 2 AM SATURDAY TO 5 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM SATURDAY TO 5 AM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...LATE TONIGHT THROUGH SATURDAY NIGHT. * WINDS...WEST OR NORTHWEST AT 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH. * IMPACTS...MOSTLY TO TRAVEL...ESPECIALLY THOSE TRAVELING IN LIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ106-117-031215- /O.UPG.KCYS.HW.A.0015.120303T1300Z-120304T1300Z/ /O.NEW.KCYS.HW.W.0016.120303T1600Z-120304T1200Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...HORSE CREEK...HARRIMAN... WHITAKER 241 PM MST FRI MAR 2 2012 ...HIGH WIND WARNING IN EFFECT FROM 9 AM SATURDAY TO 5 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM SATURDAY TO 5 AM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...MID-MORNING SATURDAY THROUGH SATURDAY NIGHT. * WINDS...WEST OR NORTHWEST AT 25 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH. * IMPACTS...MOSTLY TO TRAVEL...ESPECIALLY THOSE TRAVELING IN LIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Mar 1, 10:58 AM MST, 4 hours 14 minutes earlier.
Area forecast discussion, Mar 1, 10:58 AM MST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1058 AM MST THU MAR 1 2012 .AVIATION...18Z TAF ISSUANCE...THERE IS GROWING CONFIDENCE THAT THE SOUTHERN WY TERMINALS WILL SEE LESS PRECIPITATION WITH THE INCOMING UPPER LEVEL WEATHER SYSTEM THIS AFTERNOON AND EVENING. THIS IS CORROBORATED WITH THE 12Z NAM/GFS MODELS...WHICH HAVE TRENDED TO PREVAILING VFR DURING THIS PERIOD. WILL KEEP MENTION OF SNOW SHOWERS IN THE VICINITY AT RAWLINS THROUGH EARLY EVENING...AND AT LARAMIE AND CHEYENNE THROUGH LATE EVENING. NOT EXPECTING ANY MEASURABLE PRECIPITATION OR RESTRICTIONS FOR THE WESTERN PANHANDLE TERMINALS AT THIS TIME. NORTHWESTERLY SURFACE WINDS WILL REMAIN GUSTY THIS AFTERNOON... GENERALLY BETWEEN 25 AND 35 KT. THESE WINDS WILL DIMINISH AROUND SUNSET. MVFR CEILINGS WILL BE POSSIBLE OVER MUCH OF CARBON COUNTY LATER TONIGHT...INCLUDING RAWLINS AND SARATOGA. THE MOUNTAINS WILL REMAIN OBSCURED THROUGH THE FORECAST PERIOD DUE TO LOW CEILINGS IN SNOW SHOWERS. && .PREV DISCUSSION... /ISSUED 449 AM MST THU MAR 1 2012/ SHORT TERM...TODAY THROUGH FRIDAY NIGHT...THE WATER VAPOR LOOP SINCE YESTERDAY SHOWS A BROAD UPPER TROUGH MOVING THROUGH THE WESTERN US...WITH A NUMBER OF SHORTWAVES EMBEDDED IN THE SYSTEM. ONE SHORTWAVE MOVED THROUGH WYOMING OVERNIGHT...WITH A PACIFIC COLD FRONT ON THE MOVE ACROSS WYOMING AS WELL. AS THE WAVE MOVED OVERHEAD...WINDS AT THE BORDEAUX AND COLEMAN SENSORS JUMPED UP QUICK AND GUSTED 55 TO 65 MPH FOR AN HOUR OR TWO...BUT HAVE SINCE DIMINISHED AND WILL CONTINUE TO REMAIN ONLY ON THE BREEZY SIDE THROUGH THE MORNING. BREEZY CONDITIONS ARE OCCURRING ELSEWHERE...WITH GUSTS 30 TO 45 MPH QUITE COMMON ACROSS SOUTHEAST WYOMING BEHIND THE FRONT AS IT ROLLS ON THROUGH. SNOTEL OBSERVATIONS SHOW ABOUT 1 TO 2 INCHES OF SNOW ACCUMULATIONS SINCE LAST EVENING AS THAT WAVE MOVED ON THROUGH. MODELS SHOW THIS SHORTWAVE WILL CONTINUE TO TREK TO THE NORTHEAST AND CUTOFF BRIEFLY OVER THE NORTHERN PLAINS THROUGH EARLY FRIDAY. THE MAIN TROUGH WILL CONTINUE TO DIG SOUTHEASTWARD TODAY AND TOMORROW...WITH THE STRONGEST ENERGY AND JET DYNAMICS SOUTH OF THE REGION THROUGH THIS TIME FRAME. MOISTURE ASSOCIATED WITH THE TROUGH WILL REMAIN OVER THE AREA THROUGH FRIDAY SO EXPECT MOSTLY CLOUDY SKIES AND PERIODIC SNOW SHOWERS TO OCCUR...ESPECIALLY ALONG THE WESTERN SLOPES WHERE THE NORTHERN FRINGE OF THE JET STREAM WILL INDUCE OROGRAPHIC SHOWERS IN THE MOUNTAINS. TOTAL ACCUMULATIONS STILL LOOK TO BE 6 TO 9 INCHES OR SO...AND WILL KEEP THE ADVISORY FOR SNOW IN TACT THROUGH FRIDAY MORNING. BUILDING SURFACE HIGH PRESSURE BEHIND THE MAIN PACIFIC FRONT WILL INTERACT WITH CYCLOGENESIS OCCURRING OVER THE SOUTHERN PLAINS TO VEER WESTERLY SURFACE WINDS TO A MORE NORTHERLY DIRECTION ACROSS THE EASTERN PLAINS THIS AFTERNOON. THE COMBINATION OF THIS UPSLOPE COMPONENT WITH CAA AND SOME UPPER LEVEL ENERGY SHOULD PRODUCE SCATTERED SNOW SHOWERS ACROSS THE SOUTHEAST WYOMING PLAINS AND INTO THE SOUTHERN NEBRASKA PANHANDLE LATE THIS AFTERNOON AND EVENING. NOT EXPECTING MUCH ACCUMULATION...BUT A HALF INCH TO AN INCH BY FRIDAY MORNING IS NOT OUT OF THE QUESTION...ESPECIALLY IN ENHANCED UPSLOPE FLOW ALONG THE CHEYENNE RIDGE. THE INITIAL SHORTWAVE THAT IS EXPECTED TO CUTOFF IN THE NORTHERN PLAINS WILL THEN ROTATE A BAND OF VORTICITY SOUTHWARD THROUGH THE EASTERN HALF OF THE FORECAST AREA ON FRIDAY. AHEAD OF THE WAVE...ANOTHER COLD FRONT WILL DROP SOUTH ACROSS THE AREA...AND WILL REINVIGORATE SNOW SHOWERS OVER MOUNTAINS. BEHIND THE FRONT...SNOW SHOWERS WILL BECOME MORE SCATTERED IN COVERAGE ACROSS THE EASTERN PLAINS WITH THE ADDED SUPPORT FROM THE UPPER WAVE. NOT EXPECTING MUCH ACCUMULATION THROUGH FRIDAY NIGHT SINCE SURFACE WINDS WILL BE MORE OUT OF THE NORTHWEST...WHICH IS NOT A FAVORABLE UPSLOPE DIRECTION. BUILDING SURFACE HIGH PRESSURE FROM THE WEST WILL COMBINE WITH SUBSIDENCE ON THE WESTERN HALF OF THE UPPER TROUGH TO RAMP UP WINDS ALONG AND WEST OF THE LARAMIE RANGE BY SATURDAY MORNING...WHICH WILL BEGIN THE NEXT HIGH WIND EVENT FOR SOUTHEAST WYOMING. LONG TERM...SATURDAY THROUGH THURSDAY... LONGWAVE TROUGH WILL BE IN PLACE OVER THE EASTERN TWO THIRDS OF THE COUNTRY WITH AN UPPER LEVEL RIDGE BUILDING ACROSS THE EASTERN PACIFIC/WEST COAST. BETWEEN THESE TWO FEATURES NORTHWEST FLOW WILL BE DRIVEN BY AN 140+ KNOT ANTICYCLONIC H3 JET STREAK CENTERED ALONG THE NORTHERN AND CENTRAL ROCKIES. THE LLVL GRADIENT WILL TIGHTEN IN RESPONSE SETTING THE STAGE FOR A WINDY BEGINNING TO THE WEEKEND. KCAG TO KCPR GRADIENTS PEAK AT AROUND 60 TO 70 METERS ON SATURDAY AND WILL CONTINUE THROUGH SATURDAY NIGHT. 01/00Z NAM H7 PROGS SUGGEST BETWEEN 55 AND 65 KNOTS THROUGH THE PERIOD...WHILE THE 01/00Z GFS DEPICTS LESSER AMOUNTS OF 40 TO 55 KNOTS. THE FAVORABLE SUBSIDING RF PASSING OVERHEAD WILL AID IN PUSHING THESE STRONGER WINDS TO THE SURFACE SATURDAY AND SATURDAY NIGHT. HAVE BOOSTED WINDS ACROSS THE FORECAST AREA...PARTICULARLY OVER THE TYPICALLY WINDY PORTIONS OF SOUTHEAST WYOMING. UNDOUBTEDLY WILL NEED WIND HIGHLIGHTS IN TIME ACROSS PORTIONS OF SOUTHEAST WYOMING WITH THIS SYSTEM. MOISTURE WILL BE FAIRLY LIMITED...HOWEVER FAST OROGRAPHIC FLOW IN THE LLVL SHOULD BE ABLE TO SQUEEZE OUT SOME LIGHT SNOW THERE ON SATURDAY/SATURDAY NIGHT. A BUILDING MID/UPPER-LEVEL RIDGE WILL RELAX THE LLVL GRADIENT AND SURFACE WINDS FROM WEST TO EAST ON SUNDAY. UPPER RIDGE AXIS WILL KEEP DRY CONDITIONS IN PLACE FOR SUNDAY THROUGH TUESDAY. 01/00Z MODEL SUITES ARE CONSISTENT IN TRACKING AN OPEN SHORTWAVE ACROSS THE NORTHERN ROCKIES/NORTHERN PLAINS MAINLY IMPACTING THE AREA TUESDAY NIGHT AND EARLY WEDNESDAY. NOT ALL THAT MUCH MOISTURE WITH THIS MID-WEEK SYSTEM AND GIVEN ITS PROGRESSIVE NATURE DO NOT EXPECT ANY SIGNIFICANT IMPACT. HOWEVER...A PERIOD OF LIGHT SNOW WILL BE POSSIBLE PARTICULARLY OVER THE MOUNTAINS. ZONAL FLOW WILL PUSH IN BEHIND THIS PROGRESSIVE SHORTWAVE...DRYING THINGS OUT FOR WEDNESDAY AFTERNOON AND THURSDAY. AFTER A COOL START TO THE WEEKEND WITH AFTERNOON TEMPERATURES IN THE 30S WEST OF THE LARAMIE RANGE AND 50S EAST...TEMPERATURES WILL WARM DRAMATICALLY TO THE WARMEST TEMPERATURES OF THE YEAR ON SUNDAY AND MONDAY. H7 TEMPERATURES WILL WARM TO AROUND 0C ON SUNDAY AND +3 TO +5 BY MONDAY. SO AFTERNOON HIGHS WILL CLIMB INTO THE 40S WEST OF THE LARAMIE RANGE WITH 50S AND 60S OUT ON THE EASTERN PLAINS. MORE CLOUD COVER ON TUESDAY WILL KEEP TEMPERATURES A FEW DEGREES COOLER BUT STILL MILD. THE AFOREMENTIONED PROGRESSIVE SHORTWAVE THAT WILL MOVE THROUGH TUESDAY NIGHT WILL DRAG A COLD FRONT THROUGH...COOLING HIGH TEMPERATURES ON WEDNESDAY AND THURSDAY INTO THE 30S WEST OF THE LARAMIE RANGE AND 30S AND 40S ON THE EASTERN PLAINS. && FIRE WEATHER...BREEZY CONDITIONS WILL CONTINUE THIS MORNING AS A PACIFIC COLD FRONT MOVES THROUGH THE DISTRICT. THESE WINDS WILL STEADILY DIMINISH THIS AFTERNOON. THIS FRONT IS A PART OF A STORM SYSTEM THAT WILL CONTINUE TO BRING SNOW TO AREAS WEST OF THE LARAMIE RANGE TODAY...WITH SOME SNOW SPREADING OVER THE LARAMIE RANGE AND ONTO THE EASTERN PLAINS THIS AFTERNOON AND EVENING. MODERATE SNOW ACCUMULATIONS ARE EXPECTED FOR THE SNOWY AND SIERRA MADRE MOUNTAINS...WITH LIGHT SNOWFALL ELSEWHERE. MINIMUM RELATIVE HUMIDITIES WILL REMAIN ABOVE 30 PERCENT OVER THE EASTERN PLAINS AND WESTERN PANHANDLE TODAY AND FRIDAY. ADDITIONAL LIGHT SNOW SHOWERS WILL OCCUR FRIDAY AFTERNOON AND EVENING...WITH WINDY CONDITIONS RETURNING TO THE DISTRICT FRIDAY NIGHT THROUGH SUNDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...WINTER WEATHER ADVISORY UNTIL 5 AM FRIDAY FOR WYZ112-WYZ114. NE...NONE. && SHORT TERM/FIRE WEATHER...RJM LONG TERM...HAHN AVIATION...JAMSKI
Hazardous weather outlook, Mar 1, 3:11 PM MST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 311 PM MST THU MAR 1 2012 NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111-113-115- 118-119-021230- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY- GOSHEN COUNTY-CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 311 PM MST THU MAR 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AREAS OF STRONG WINDS ARE EXPECTED MAINLY SATURDAY INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ106-110-116-117-021230- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- 311 PM MST THU MAR 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AREAS OF STRONG WEST TO NORTHWEST WINDS ARE EXPECTED SATURDAY AND SATURDAY NIGHT WITH GUSTS IN EXCESS OF 60 MPH POSSIBLE. A HIGH WIND WATCH HAS BEEN POSTED DUE TO THIS POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ112-114-021230- SIERRA MADRE RANGE-SNOWY RANGE- 311 PM MST THU MAR 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SNOW SHOWERS WILL CONTINUE TO FALL OVER THE AREA THROUGH TONIGHT WITH A COUPLE OF INCHES OF ADDITIONAL ACCUMULATION POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG AND GUSTY WINDS ARE EXPECTED MAINLY SATURDAY AND SATURDAY NIGHT...OTHERWISE PERIODIC SNOW SHOWERS WILL CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Mar 1, 12:07 PM MST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
1207 PM MST THU MAR 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM NON-TSTM WND GST 2 W BUFORD 41.11N 105.34W
02/28/2012 E62.00 MPH ALBANY WY MESONET
THIS IS BUFORD UP203.
0456 PM NON-TSTM WND GST 14 NE CENTENNIAL 41.44N 105.92W
02/28/2012 M59.00 MPH ALBANY WY DEPT OF HIGHWAYS
THIS IS WY DOT SITE QUEALY DOME.
0456 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
02/28/2012 M59.00 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 43 MPH.
0510 PM NON-TSTM WND GST 21 WSW CHEYENNE 41.03N 105.16W
02/28/2012 E59.00 MPH LARAMIE WY MESONET
THIS IS LYNCH AT UP 204.
0537 PM NON-TSTM WND GST VEDAUWOO 41.15N 105.40W
02/28/2012 M57.00 MPH ALBANY WY DEPT OF HIGHWAYS
SUSTAINED WIND 43 MPH.
0551 PM NON-TSTM WND GST 14 NE CENTENNIAL 41.44N 105.92W
02/28/2012 M63.00 MPH ALBANY WY COUNTY OFFICIAL
THIS IS WY DOT SITE QUEALY DOME.
0600 PM NON-TSTM WND GST 19 SE LARAMIE 41.12N 105.32W
02/28/2012 E63.00 MPH ALBANY WY MESONET
THIS IS BUFORD UP 203
0646 PM NON-TSTM WND GST PUMPKIN VINE 41.05N 105.46W
02/28/2012 M57.00 MPH ALBANY WY DEPT OF HIGHWAYS
SUSTAINED WIND 41 MPH.
0700 PM NON-TSTM WND GST LARAMIE 41.31N 105.58W
02/28/2012 E63.00 MPH ALBANY WY MESONET
THIS IS BUFORD UP 203. SUSTAINWED WIND 55 MPH.
0700 PM NON-TSTM WND GST 19 SE LARAMIE 41.12N 105.32W
02/28/2012 E64.00 MPH ALBANY WY MESONET
0715 PM NON-TSTM WND GST 21 WSW CHEYENNE 41.03N 105.16W
02/28/2012 E67.00 MPH LARAMIE WY MESONET
THIS IS LYNCH UP204. SUSTAINED WIND 49 MPH.
0716 PM NON-TSTM WND GST 15 NNE CENTENNIAL 41.50N 106.00W
02/28/2012 M59.00 MPH ALBANY WY DEPT OF HIGHWAYS
THIS IS WY DOT SITE QUEALY DOME.
0730 PM NON-TSTM WND GST 14 WSW CHEYENNE 41.07N 105.04W
02/28/2012 E59.00 MPH LARAMIE WY MESONET
THIS IS EMKAY UP226. SUSTAINED WIND 52 MPH.
0745 PM NON-TSTM WND GST 21 WSW CHEYENNE 41.03N 105.16W
02/28/2012 E65.00 MPH LARAMIE WY MESONET
THIS IS LYNCH UP 204.
0800 PM NON-TSTM WND GST 19 SE LARAMIE 41.12N 105.32W
02/28/2012 E65.00 MPH ALBANY WY MESONET
THIS IS BUFORD UP204. SUSTAINED WIND 50 MPH.
0830 PM NON-TSTM WND GST 21 WSW CHEYENNE 41.03N 105.16W
02/28/2012 E62.00 MPH LARAMIE WY MESONET
THIS IS LYNCH UP204. SUSTAINE WIND 50 MPH.
0845 PM NON-TSTM WND GST 14 WSW CHEYENNE 41.07N 105.04W
02/28/2012 E66.00 MPH LARAMIE WY MESONET
THIS IS EMKAY UP226.
1156 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
02/28/2012 M62.00 MPH CARBON WY DEPT OF HIGHWAYS
ARLINGTON I80 WEST WYDOT SITE. SUSTAINED AT 43 MPH.
0521 AM NON-TSTM WND GST 15 NNE CENTENNIAL 41.50N 106.00W
02/29/2012 M63.00 MPH ALBANY WY DEPT OF HIGHWAYS
STROUSS HILL WYDOT SITE. SUSTAINED AT 37 MPH.
0530 AM NON-TSTM WND GST 21 WSW CHEYENNE 41.03N 105.16W
02/29/2012 M70.00 MPH LARAMIE WY MESONET
LYNCH UPR SITE. SUSTAINED AT 58 MPH.
0715 AM NON-TSTM WND GST 14 WSW CHEYENNE 41.07N 105.04W
02/29/2012 M78.00 MPH LARAMIE WY MESONET
EMKAY UPR SITE. SUSTAINED AT 60 MPH.
0753 AM NON-TSTM WND GST 12 SSE HORSE CREEK 41.25N 105.09W
02/29/2012 M72.00 MPH LARAMIE WY TRAINED SPOTTER
0805 AM NON-TSTM WND GST 9 S WHEATLAND 41.92N 104.96W
02/29/2012 M65.00 MPH PLATTE WY DEPT OF HIGHWAYS
BORDEAUX WYDOT SITE. SUSTAINED AT 47 MPH.
0905 AM NON-TSTM WND GST 18 WNW CHEYENNE 41.24N 105.11W
02/29/2012 M63.00 MPH LARAMIE WY TRAINED SPOTTER
SUSTAINED AROUND 45 MPH.
0930 AM NON-TSTM WND GST 7 W CHEYENNE 41.15N 104.93W
02/29/2012 M62.00 MPH LARAMIE WY DEPT OF HIGHWAYS
POLO RANCH WYDOT SITE. SUSTAINED AT 47 MPH.
0941 AM NON-TSTM WND GST 10 SW CHEYENNE 41.04N 104.93W
02/29/2012 M66.00 MPH LARAMIE WY DEPT OF HIGHWAYS
WYO HILL WYDOT SITE. SUSTAINED AT 49 MPH.
0954 AM NON-TSTM WND GST CHEYENNE 41.15N 104.79W
02/29/2012 M64.00 MPH LARAMIE WY ASOS
CHEYENNE AIRPORT ASOS. SUSTAINED AT 52 MPH.
1100 AM NON-TSTM WND GST 21 WSW CHEYENNE 41.03N 105.16W
02/29/2012 E72.00 MPH LARAMIE WY MESONET
THIS IS LYNCH UP204. SUSTAINED WIND 50 MPH.
1240 PM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
02/29/2012 M70.00 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED WIND 50 MPH.
0130 PM NON-TSTM WND GST 14 WSW CHEYENNE 41.07N 105.04W
02/29/2012 E60.00 MPH LARAMIE WY MESONET
THIS IS EMKAY UP 226. SUSTAINED WIND 48 MPH.
1156 PM NON-TSTM WND GST 13 S GLENDO 42.32N 105.03W
02/29/2012 M65.00 MPH PLATTE WY DEPT OF HIGHWAYS
PEAK RECORDED WIND GUST. SENSOR GUSTED ABOVE 58 MPH
BETWEEN 2/29 1106P AND 3/1 1226A.
&&
HAMMERNearby
High Wind Watches in Wyoming, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.